Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Ankles swollen, high BP. All test normal. Prescribed water pills, BP medicine. Cause of swelling?

Hello, I have had my ankles swollen for about a month now, I also was diagonosed with high blood pressure . I have the BP under control, I have had blood test , ultra sounds, ABI testing and that those came out normal. My dr. put me on a low dose water pill and low BP meds. I am exercising everday, but my legs are swellin more and hurting really bad. Should I get an CAT or MRI? I just had an EKG and that was normal, I am going to get a ECG tomorrow and nerve test. What is this? The calves hurt so bad I can not even touch them, even putting on socks or compression hose
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  134
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

It will be helpful if you mention the name of the medicines you are taking for blood pressure control.

Some medicines of blood pressure control having amlodipine can cause swelling of the ankles as a side effect.

You should also get yourself investigated for following :-
1. Hemoglobin levels.
2. Kidney Function Test.
3. Serum protein.
4. Thyroid profile.
5. Urine examination.

You should keep your legs at a raised level while sitting or lying down.

If the problem persists, get yourself clinically examined and investigated.

I hope this is helpful to you.
Answered: Wed, 31 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor